Have you tried googling 'female pubic hair loss'? It took me just one second and here's one of many articles about it. You're not alone, so maybe try to take some comfort in that.
Losing hair from any part of your body can be stressful, whether it’s a sudden loss or a loss over time. We’ll explore the number of conditions that can cause pubic hair loss and their treatments.
Pubic hair loss causes
If you’re losing a large amount of pubic hair, chances are it’s a symptom of an underlying condition. The best way to identify the condition behind the hair loss is to consult with your doctor. Here are some causes of pubic hair loss:
As you age, your pubic hair, just like the hair on your head, will naturally start to thin and turn grey. Part of the aging process includes hair loss and the slowing of the rate of hair growth. Typically, hair in the armpits, chest, and pubic region will start to thin and turn grey later than scalp hair.
When the Adrenal glands do not produce enough of certain hormones, it’s called an adrenal insufficiency. If Dehydroepiandrosterone (DHEA) production from the adrenal glands is lowered, one of the symptoms could be a loss of pubic hair.
DHEA deficiency can affect both men and women and, for some, may be treated with DHEA supplements.
If you have the autoimmune disease Alopecia areata, your body’s immune system forms autoantibodies that attack your hair follicles, causing your hair to fall out. If all of your scalp hair follicles are affected, leading to total baldness of the scalp, it’s referred to as alopecia totalis. If all of your body hair, including your pubic hair, is affected, leading to complete hair loss, it’s called alopecia universalis. Alopecia affects both men and women.
Although there’s no cure for autoimmune alopecia, your doctor will try to block the immune system’s attack and stimulate new hair growth with treatments such as:
immunotherapy, including the application of diphencyprone (DPCP), dinitrochlorobenzene (DNCB) or squaric acid dibutyl ester (SADBE)
immunomodulators to modify the immune system’s response, such as tofacitinib and ruxolitinib
Other conditions that can result in the loss of pubic hair include:
cirrhosis of the liver
treatment for certain cancers such as leukemia
Hair loss can be a side effect of certain medications. This type of hair loss is mostly temporary. Some medications that can damage hair follicles and disrupt the normal hair growth cycle include:
Certain cancer treatments, such as chemotherapy and irradiation therapy
blood thinners (anticoagulants), such as warfarin and heparin
beta blockers to lower blood pressure and heart rate, such as metoprolol and atenolol
gout medication, such as allopurinol
ACE inhibitors (angiotensin-converting enzyme inhibitors), such as lisinopril and enalapril
female hormones, including birth control pills
male hormones, such as testosterone
antidepressants, such as amoxapine and paroxetine
Anticonvulsants, such as trimethadione and valproic acid
As you age, your pubic hair will thin naturally. If you’re losing large amounts of pubic hair and you don’t think it’s attributable to aging, it could be the symptom of a serious condition. Make an appointment with your doctor so they can diagnose the underlying condition and recommend treatment.
And don't be so rude.